Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Lipschitz continuity of oblique projections

Author: Harald K. Wimmer
Journal: Proc. Amer. Math. Soc. 128 (2000), 873-876
MSC (1991): Primary 51M05, 51M16, 15A45
Published electronically: July 6, 1999
MathSciNet review: 1654064
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $W$ and $L$ be complementary spaces of a finite dimensional unitary space $V$ and let $P(W,L)$ denote the projection of $V$ on $W$ parallel to $L$. Estimates for the norm of $P(W,L) - P(W,M)$ are derived which involve the norm of the restriction of $P(W,L)$ to $M$ or the gap between $L$ and $M$.

References [Enhancements On Off] (What's this?)

  • [1] I. Gohberg, P. Lancaster, and L. Rodman, Invariant subspaces of matrices with applications, Canadian Mathematical Society Series of Monographs and Advanced Texts, John Wiley & Sons, Inc., New York, 1986. A Wiley-Interscience Publication. MR 873503
  • [2] Tosio Kato, Perturbation theory for linear operators, Classics in Mathematics, Springer-Verlag, Berlin, 1995. Reprint of the 1980 edition. MR 1335452
  • [3] V.E. Ljance, Some properties of idempotent operators. Teor. i. Prikl. Mat. L'vov, 1:16-22, 1959 (in Russian).
  • [4] Vlastimil Pták, Extremal operators and oblique projections, Časopis Pěst. Mat. 110 (1985), no. 4, 343–350, 413 (English, with Russian and Czech summaries). MR 820323
  • [5] J. M. Schumacher, A pointwise criterion for controller robustness, Systems Control Lett. 18 (1992), no. 1, 1–8. MR 1146909, 10.1016/0167-6911(92)90102-X
  • [6] H.K. Wimmer, Canonical angles of unitary spaces and perturbations of direct complements. Linear Algebra Appl., 287:373-379, 1999.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 51M05, 51M16, 15A45

Retrieve articles in all journals with MSC (1991): 51M05, 51M16, 15A45

Additional Information

Harald K. Wimmer
Affiliation: Mathematisches Institut, Universität Würzburg, D-97074 Würzburg, Germany

Keywords: Oblique projections, direct complements
Received by editor(s): August 10, 1997
Received by editor(s) in revised form: April 28, 1998
Published electronically: July 6, 1999
Communicated by: David R. Larson
Article copyright: © Copyright 1999 American Mathematical Society